MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/unknown lot number) and experienced bleeding at the m2 region.The patient has been monitored in the hospital.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Lot: the lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E.1: the initial reporter phone: (b)(6).Complaint conclusion: it was reported by a healthcare professional that a patient underwent mechanical thrombectomy of a middle cerebral artery (mca) (m2 segment) occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533/ 20l150av) and experienced bleeding at the m2 region.The patient has been monitored in the hospital.No further information is available.The device was discarded; therefore, no further investigation will be performed.A review of the dhr records confirms that there were no issues with the assembly of the lot (sub and top assembly), all rejects were accounted for during the dhr review.There were no issues with sterilisation.Hemorrhage secondary to vessel trauma or injury is a well-known extensively documented potential complication associated with the embotrap ii revascularization device and is listed in the instructions for use (ifu) as such.With the amount of information available and without films of the event, it is not possible to draw a clinical conclusion between the device and the reported hemorrhage.However, there are clinical and procedural factors such as vessel characteristics, clot burden, device selection, device interaction, and mechanical manipulation of devices within the artery that may have contributed to the reported event.There is no indication that the device malfunctioned or that it is related to the device design or manufacturing the intracranial hemorrhage is a serious injury which required prolonged hospitalization and the relationship of the device to the reported event cannot be excluded.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13051900
Report Number3011370111-2021-00168
Device Sequence Number3888114
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberET009533
Device Catalogue NumberET009533
Device Lot Number20L150AV
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown